Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 11, 2025, 3:26 PM MDT for 9 counties in Utah. It took effect at Mar 12, 2025, 12:00 PM MDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2025, 3:26 PM MDT (21:26 UTC)
- In effect from
- Mar 12, 2025, 12:00 PM MDT
- Expired
- Mar 13, 2025, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS75 KSLC 112126 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 326 PM MDT Tue Mar 11 2025 UTZ101-102-115-122-121230- /O.NEW.KSLC.WI.Y.0009.250312T1800Z-250314T0000Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Tooele, Delta, Wendover, Dugway, Grantsville, Park Valley, Beaver, Vernon, Cedar City, Milford, and Little Sahara 326 PM MDT Tue Mar 11 2025 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected until a cold front moves through Thursday afternoon/evening when winds transition to a lighter northwest direction. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...From noon Wednesday to 6 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
4 follow-up statements
374 WWUS75 KSLC 121131 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 531 AM MDT Wed Mar 12 2025 UTZ101-102-115-122-130245- /O.CON.KSLC.WI.Y.0009.250312T1800Z-250314T0000Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Wendover, Beaver, Grantsville, Cedar City, Tooele, Delta, Milford, Little Sahara, Dugway, Vernon, and Park Valley 531 AM MDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected until a cold front moves through Thursday afternoon/evening when winds transition to a lighter northwest direction. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...From noon today to 6 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MT
628 WWUS75 KSLC 122015 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 215 PM MDT Wed Mar 12 2025 UTZ101-102-115-122-131115- /O.CON.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Delta, Wendover, Cedar City, Dugway, Vernon, Milford, Park Valley, Grantsville, Little Sahara, Beaver, and Tooele 215 PM MDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected until a cold front moves through Thursday afternoon/evening when winds transition to a lighter northwest direction. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...Until 6 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
445 WWUS75 KSLC 132000 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 200 PM MDT Thu Mar 13 2025 UTZ101-102-115-122-140000- /O.CON.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Dugway, Beaver, Cedar City, Park Valley, Grantsville, Delta, Tooele, Milford, Vernon, Wendover, and Little Sahara 200 PM MDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45-50 mph expected until a cold front moves through Thursday afternoon/evening when winds transition to a lighter northwest direction. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
158 WWUS75 KSLC 132348 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 548 PM MDT Thu Mar 13 2025 UTZ101-102-115-122-140100- /O.EXP.KSLC.WI.Y.0009.000000T0000Z-250314T0000Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Grantsville, Cedar City, Delta, Beaver, Tooele, Vernon, Wendover, Dugway, Little Sahara, and Park Valley 548 PM MDT Thu Mar 13 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... While a some modestly strong wind gusts will continue across the advisory area for a period following the cold frontal passage, the threat for more widespread impactful wind gusts has ended. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov STW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:14 AM MDT, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 11, 3:14 AM MDT, 12 hours 12 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 314 AM MDT Tue Mar 11 2025 .SYNOPSIS...Utah and southwest Wyoming will stay under a generally dry southwest flow through Wednesday, with a low moving across the Desert Southwest bringing some increase in cloud cover, particularly over southern Utah. A cold winter storm will move across the area Thursday into Friday, bringing potentially significant snow and more winter-like temperatures. && .SHORT TERM (Through 12Z Thursday)...The ridge that was over Utah and southwest Wyoming has flattened and shifted east, leaving the forecast area under a dry southwesterly flow aloft. A closed low is making its way onshore over the southern California coast, which will track across the Desert Southwest later today through Wednesday. Impacts for the forecast area will primarily manifest in an increase in cloud cover, which could make southern Utah temperatures slightly less warm both today and Wednesday. For northern and central Utah, however, persistence will be a good forecast, with maxes staying 5-7F above seasonal normals. As the southern California trough exits the area Wednesday, ridging will briefly move in. However, southwest flow will quickly pick up again during the day as the next system approaches the Pacific coast. Though winds will become gusty, particularly over western Utah, guidance has trended downward overall with the threat of headline worthy winds, with just a low to medium chance of this occurring, with the best threat occurring over far western Utah. It looks like the strongest upper level flow now does not move into the area until the overnight hours, where associated mixing would be more limited. .LONG TERM (After 12Z Thursday)...A highly amplified upper trough will be pushing into the forecast area at the start of the extended forecast. This system is forecast to bring mountain snow across the entire state, continued gusty winds across the West Desert, and valley snow which may be locally impactful. A decaying atmospheric river is expected to impact the region pumping ample moisture across the CWA routing just south of the Sierra. Initially, snow levels will generally range from 6000-6500ft areawide with some areas around 5500-6000ft across northwest Utah. This will generally keep valleys socked in with rain and snow up in the mountains Thursday, though snow levels are expected to drop to 4000ft or less overnight into Friday morning resulting in possible valley floor accumulations. 700mb winds will continue remaining enhanced through Thursday into Friday morning keeping the West Desert quite gusty. Winds will shift to northwesterly into Friday as a strong cold front pushes through which will drop snow levels areawide. Snow levels across Utah and southwest Wyoming will continue dropping through the day Friday to around 2500-3000ft which will favor some more valley accumulations throughout the day Friday. Moisture arrival timing and how long the favorable moisture could impede this, though, as the system has continued to trend quicker resulting in a slight decrease in totals across the northern half of Utah and southwest Wyoming. Regardless, guidance generally agrees on 700mb temperatures around - 12C to -14C, with valley snow appearing likely at this time. Given the cool temperatures aloft and quite a notable drop in temperatures across a short timeframe, snow squalls and flash freezes appear possible. With this event, generally 1-2' of snow is forecast across Utah's mountains with locally higher amounts in the Cottonwoods and Brian Head possible. For most valleys, generally 1-5" is forecast though this will likely change as the event draws near. Another round of snow is possible Saturday as a trailing shortwave arrives with ample moisture aloft. It remains difficult to iron out totals at this time, though snow levels remaining generally less than 4000ft would be favorable for another round of valley snowfall. Following this, guidance is also hinting at yet another trough moving toward the area early next week. && .AVIATION...KSLC... VFR conditions are expected to continue at KSLC through the majority of the TAF period. Southerly winds will persist through the period, seeing winds increase around 18z. Another increase in winds is possible near the end of the period as a system moves into the area with gusts out of the south up to 25-30kts appearing possible. .REST OF UTAH AND SOUTHWEST WYOMING... VFR conditions will persist across all sites through the period with light and variable overnight winds. KCDC, KSGU, and KBCE will see a period of gusty southwesterlies develop after 18z lasting through 03z with gusts up to 25kts possible. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Traphagan LONG TERM/AVIATION...Worster For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:26 PM MDT | Winter Storm Watch | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.